ISSN: 1301-2193 E-ISSN: 1308-9846
  • Turkish Journal of
    Endocrinology and Metabolism
CASE REPORT

Propylthiouracil-Induced Thrombotic Leukocytoclastic Vasculitis
Propylthiouracil-Induced Thrombotic Leukocytoclastic Vasculitis
Makale Dili: EN
Bu makale, CC BY-NC-SA altında lisanslanmış açık erişim bir makaledir.
ABSTRACT
Antithyroid drug therapy with Propylthiouracil (PTU) is commonly used in Graves’ disease. One of the most serious complications of this drug is PTU-induced leukocytoclastic vasculitis. We report a 23 year-old woman who developed leukocytoclastic vasculitis which is a rare and serious side effect during PTU therapy for Graves’ disease. The observation of cutaneous vasculitis in this patient during administration of PTU indicates that reguler follow-up of patients on antithyroid drug regimen is mandatory.
ÖZET
Antithyroid drug therapy with Propylthiouracil (PTU) is commonly used in Graves’ disease. One of the most serious complications of this drug is PTU-induced leukocytoclastic vasculitis. We report a 23 year-old woman who developed leukocytoclastic vasculitis which is a rare and serious side effect during PTU therapy for Graves’ disease. The observation of cutaneous vasculitis in this patient during administration of PTU indicates that reguler follow-up of patients on antithyroid drug regimen is mandatory.